Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Loss Of Appetite And Memory After Chemo For Cervical Cancer?

Hi, my mother in law seems to be in the last stage of cervical cancer; she has done some chemo and readiation, which have made her condition worse- she is now bed-ridden. What we cannot figure out is why she is unable to eat or drink anything, why her memory and speech has been affected so dramatically in a few weeks time. Please help.
Tue, 16 Jan 2018
Report Abuse
Oncologist 's  Response
Hi

Chemotherapy may cause decrease in appetite.

As her memory and speech has been altered i would you to to a MRI of brain

To increase her appetite she can take Dronabinol which is a prescription medication indicated to treat appetite loss . It is a synthetic or man-made form of the compound THC. THC or tetrahydrocannabinol is the primary psychoactive substance of the cannabis or marijuana plant. Dronabinol has a variety of effects on the central nervous system, one of which being an appetite stimulant. It may stimulate appetite for 24 hours or longer after administration. Dronabinol may be habit forming and should only be used exactly as prescribed by a doctor. Common side effects include dizziness, mood changes, a euphoric or high feeling, anxiety and confusion.

Regards

DR DE
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Papillomavirus


What Causes Loss Of Appetite And Memory After Chemo For Cervical Cancer?

Hi Chemotherapy may cause decrease in appetite. As her memory and speech has been altered i would you to to a MRI of brain To increase her appetite she can take Dronabinol which is a prescription medication indicated to treat appetite loss . It is a synthetic or man-made form of the compound THC. THC or tetrahydrocannabinol is the primary psychoactive substance of the cannabis or marijuana plant. Dronabinol has a variety of effects on the central nervous system, one of which being an appetite stimulant. It may stimulate appetite for 24 hours or longer after administration. Dronabinol may be habit forming and should only be used exactly as prescribed by a doctor. Common side effects include dizziness, mood changes, a euphoric or high feeling, anxiety and confusion. Regards DR DE